Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 145, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 19, 2009, 7:42 PM CDT for Barry County, Lawrence County, Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2009, 7:42 PM CDT (00:42 UTC)
- Expired
- Sep 20, 2009, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 9:00 PM CDT | FLASH FLOOD | Monett, MO | VOLUNTARY EVACUATIONS ONGOING AT MARSHALL MOBILE HOME PARK IN MONETT. NUMEROUS ROADS ARE INUNDATED. KELLY CREEK IS AT BANKFULL. |
| Sep 19, 9:52 PM CDT | HEAVY RAIN 7.75 | Monett, MO | RELAYED BY MEDIA. |
| Sep 19, 10:20 PM CDT | FLASH FLOOD | 3 Ne Monett, MO | NUMEROUS COUNTY ROADS FLOODED. |
| Sep 19, 10:20 PM CDT | HEAVY RAIN 8.9 | 3 Ne Monett, MO | |
| Sep 19, 11:43 PM CDT | FLASH FLOOD | N Marionville, MO | ESTIMATED RAINFALL AMOUNTS ESTIMATED UP TO ELEVIN INCHES HAS CAUSED SERIOUS FLASH FLOODING ACROSS MUCH OF SOUTHERN AND EASTERN LAWRENCE COUNTY. A WATER RESCUE IS IN PROGRESS NEAR THE INTERSECTION OF HIGHWAY 14 AND HIGHWAY T. |
| Sep 20, 1:00 AM CDT | FLASH FLOOD | 3 Sw Freistatt, MO | BRIDGES WASHED OUT ALONG STATE HIGHWAY W |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 200042
FFWSGF
MOC009-109-200700-
/O.NEW.KSGF.FF.W.0145.090920T0042Z-090920T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CDT SAT SEP 19 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 200 AM CDT SUNDAY.
* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF THREE TO FIVE INCHES HAVE
ALREADY BEEN MEASURED ACROSS SOUTHERN LAWRENCE COUNTY. AN
ADDITIONAL ONE TO THREE INCHES OF RAINFALL WILL BE POSSIBLE
THROUGH 10 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
SEVERAL REPORTS OF STREET FLOODING HAVE BEEN RECEIVED FROM MONETT.
THIS REPLACES THE PREVIOUS FLASH FLOOD WARNING THAT WAS IN EFFECT
FOR NORTHERN BARRY AND SOUTHERN LAWRENCE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3729 9406 3728 9362 3709 9361 3691 9363
3679 9362 3678 9406
$$
SCHAUMANN3 follow-up statements
000
WGUS73 KSGF 200109
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT SAT SEP 19 2009
MOC009-109-200700-
/O.CON.KSGF.FF.W.0145.000000T0000Z-090920T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-BARRY MO-
809 PM CDT SAT SEP 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
LAWRENCE AND NORTHERN BARRY COUNTIES...
AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL AMOUNTS OF THREE TO FIVE INCHES HAVE ALREADY BEEN MEASURED
ACROSS SOUTHERN LAWRENCE COUNTY. AN ADDITIONAL ONE TO THREE INCHES
OF RAINFALL WILL BE POSSIBLE THROUGH 10 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
SEVERAL REPORTS OF STREET FLOODING HAVE BEEN RECEIVED FROM MONETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3729 9406 3728 9362 3709 9361 3691 9363
3679 9362 3678 9406
$$
SCHAUMANN000
WGUS73 KSGF 200346
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 PM CDT SAT SEP 19 2009
MOC009-109-200700-
/O.CON.KSGF.FF.W.0145.000000T0000Z-090920T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-BARRY MO-
1046 PM CDT SAT SEP 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
LAWRENCE AND NORTHERN BARRY COUNTIES...
AT 1045 PM CDT...EMERGENCY MANAGEMENT AND LOCAL LAW ENFORCEMENT
OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH
FLOODING ACROSS THE WARNED AREA. RAINFALL AMOUNTS BETWEEN FOUR AND
NINE INCHES HAVE BEEN MEASURED FROM MONETT NORTHEAST INTO THE MOUNT
VERNON AND AURORA AREAS. THIS IS RESULTING IN SIGNIFICANT FLASH
FLOODING WITH NUMEROUS ROADS IMPASSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
NUMEROUS ROADS ARE FLOODED AND CLOSED ACROSS NORTHERN BARRY AND
LAWRENCE COUNTIES. THESE EXTREME RAINFALL AMOUNTS ARE LIKELY
FLOODING LOCATIONS THAT TYPICALLY DO NOT FLOOD. GIVEN THAT IT IS
NIGHTTIME...TRAVEL ACROSS NORTHERN BARRY AND LAWRENCE COUNTIES WILL
BE VERY DANGEROUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3729 9406 3728 9362 3709 9361 3691 9363
3679 9362 3678 9406
$$
SCHAUMANN000
WGUS73 KSGF 200703
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 AM CDT SUN SEP 20 2009
MOC009-109-200712-
/O.EXP.KSGF.FF.W.0145.000000T0000Z-090920T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-BARRY MO-
203 AM CDT SUN SEP 20 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR LAWRENCE AND NORTHERN
BARRY COUNTIES...
THIS WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING VALID UNTIL
1100 AM FOR ROUGHLY THE SAME AREA.
LAT...LON 3729 9406 3728 9362 3709 9361 3691 9363
3679 9362 3678 9406
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 7:08 PM CDT, 34 minutes earlier.
Area forecast discussion, Sep 19, 7:08 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 708 PM CDT SAT SEP 19 2009 ...UPDATE TO AVIATION... .DISCUSSION... AN ACTIVE WEATHER PATTERN THROUGH THE FORECAST PERIOD WITH SEVERAL CHANCES FOR PRECIPITATION IS THE FORECAST HIGHLIGHT. THE PERSISTENT UPPER LEVEL LOW THAT HAS BROUGHT SCATTERED SHOWERS AND THUNDERSTORMS TO THE LOWER MISSISSIPPI VALLEY THROUGH MOST OF THE WEEK IS BEGINNING TO KICK NORTHEAST TOWARDS THE OHIO VALLEY WITH A DIGGING UPPER TROUGH OVER THE PACIFIC NORTHWEST. STRONG ISENTROPIC UPGLIDE ALONG THE 310K SURFACE HAS PRODUCED NUMEROUS RAIN SHOWERS ACROSS SOUTHERN MISSOURI. RAIN CHANCES WILL CONTINUE TONIGHT ALONG WITH SLIGHT CHANCES FOR SUNDAY WITH THE LOW EJECTING EAST. FOCUS OF THE FORECAST THEN TURNS TO A STRONG COLD FRONT ASSOCIATED WITH A DIGGING UPPER TROUGH IN THE PLAINS EARLY NEXT WEEK. AHEAD OF THIS UPPER TROUGH...THE FRONT WILL INTERACT WITH GULF MOISTURE SURGING NORTH. FORECAST PROGS OF STEEPENING LAPSE RATES AND MARGINAL SHEAR SHOULD BE SUFFICIENT FOR AT LEAST A FEW STRONG THUNDERSTORMS WITH A PRIMARY RISK OF HAIL FOLLOWED BY WIND. WITH PRECIPITABLE WATER VALUES PROJECTED OVER AN INCH AND A HALF...FLASH FLOODING WILL BE A CONCERN ESPECIALLY WHERE THUNDERSTORMS TRAIN ALONG THE FRONT AND WHERE THE STRONGER UPDRAFTS DEVELOP. THE NUMERICAL MODELS CONTINUE TO OFFER A VARIETY OF SOLUTIONS WITH THE EVOLUTION OF THE UPPER TROUGH THROUGH THE WEEK. MODEL CONSENSUS IS FOR THE DEVELOPMENT OF A CUTOFF UPPER LEVEL LOW. HOWEVER...CONSENSUS FROM THERE DIVERGES GREATLY ON THE TRACK OF THE LOW. SOLUTIONS VARY FROM THE GFS...ALONG WITH THE GFS ENSEMBLES RETROGRADING THE LOW TO THE DESERT SOUTHWEST TO THE UKMET AND CANADIAN MODELS STALLING THE LOW OVER KANSAS. NEEDLESS TO SAY...EVENTUAL TRACK OF THE LOW WILL HAVE BIG IMPLICATIONS ON THE EXTENDED FORECAST. CURRENT FORECAST FAVORS THE ECMWF WHICH IS A REASONABLE COMPROMISE BETWEEN THE OUTLIERS. FURTHER ADJUSTMENTS AND REFINEMENT TO THE EXTENDED FORECAST WILL BE MADE TO INCREASE OR DECREASE PRECIPITATION CHANCES ONCE MODEL CONTINUITY STRENGTHENS. ANGLE && .AVIATION... SCATTERED RAIN SHOWERS WILL SLOWLY DIMINISH THROUGHOUT THE NIGHT ACROSS SOUTHERN MISSOURI. IFR WITH POCKETS OF LIFR CONDITIONS ARE EXPECTED TO PERSIST INTO SUNDAY MORNING AT KBBG BEFORE CONDITIONS SLOWLY IMPROVE THROUGHOUT THE DAY. CONFIDENCE IN THE FORECAST DECREASES AT KJLN AND KSGF. MVFR CEILINGS ARE EXPECTED AT BOTH TAF SITES INTO SUNDAY MORNING BEFORE IMPROVING LATER IN THE DAY. SHORT RANGE MODELS ARE BEGINNING TO HINT AT IFR LATER TONIGHT AS UPSLOPE FLOW DEVELOPS ALONG THE OZARK PLATEAU. HAVE COVERED THIS FOR NOW BY INTRODUCING SCATTERED CLOUD COVER AT 1 KFT. WILL CONTINUE TO MONITOR OBSERVATIONS AND SHORT TERM GUIDANCE CLOSELY AND WILL AMMEND IF CONFIDENCE IN THE IFR SCENARIO INCREASES. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 19, 6:39 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 639 PM CDT SAT SEP 19 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 639 PM CDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE ENTIRE OUTLOOK AREA...BUT NO SEVERE STORMS ARE EXPECTED. ISOLATED FLOODING WILL BE POSSIBLE SOUTH OF HIGHWAY 60 FOR THE REMAINDER OF THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE EASTERN OZARKS. NO SEVERE WEATHER IS EXPECTED. A FEW STRONG THUNDERSTORMS WILL OCCUR LATE MONDAY INTO TUESDAY WITH A COLD FRONT ENTERING THE OZARKS. THIS FEATURE WILL INTERACT WITH INCREASING GULF MOISTURE...TRIGGERING A COMPLEX OF STORMS. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY WITH A LOW PRESSURE SYSTEM GRADUALLY MOVING THROUGH THE PLAINS AND APPROACHING THE OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Sep 19, 5:08 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 5 SSE GAINESVILLE 36.54N 92.40W
09/19/2009 OZARK MO DEPT OF HIGHWAYS
STATE ROUTE T FLOODED AND CLOSED NEAR JUNCTION OF LICK
AND POSSUM WALK CREEKS.
&&
JSSLocal storm report, Sep 19, 5:18 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 PM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 2 W UDALL 36.54N 92.29W
09/19/2009 OZARK MO DEPT OF HIGHWAYS
STATE ROUTE J FLOODED AND CLOSED NEAR LICK CREEK.
&&
JSSLocal storm report, Sep 19, 7:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD MONETT 36.92N 93.93W
09/19/2009 BARRY MO EMERGENCY MNGR
INTERSECTION OF KYLER ROAD AND HIGHWAY 60 CLOSED DUE TO
FLOODING WITH SEVERAL FEET OF WATER OVER THE ROAD. MANY
STREETS IN MONETT HAVE WATER OVER THE ROADWAY.
&&
MTERRYLocal storm report, Sep 19, 7:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HEAVY RAIN 3 NE MONETT 36.95N 93.89W
09/19/2009 M5.20 INCH LAWRENCE MO PUBLIC
VOLUNTEER OBSERVER MEASURED 5.20 INCHES OF RAIN.
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:54 PM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone | 4 hr |
| Sep 19, 11:53 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 6 hr |
| Sep 20, 2:01 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Greene, Lawrence | 31 hr |
| Sep 20, 2:33 AM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Texas | 5 hr |
| Sep 20, 6:00 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Texas | 5 hr |
| Sep 20, 7:27 AM CDT | Areal Flood Warning | SGF | Dent, Maries, Phelps, Pulaski, Texas | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.